Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 12, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Apr 4, 2017, 5:43 AM CDT for 6 counties in Texas. It took effect at Apr 4, 2017, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2017, 5:43 AM CDT (10:43 UTC)
- In effect from
- Apr 4, 2017, 12:00 PM CDT
- Expired
- Apr 4, 2017, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Cochran County, TX, Hockley County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 56 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3813 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
905 WWUS84 KLUB 041043 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 543 AM CDT Tue Apr 4 2017 TXZ033-034-039-040-042100- /O.UPG.KLUB.FW.A.0011.170404T1700Z-170405T0000Z/ /O.NEW.KLUB.FW.W.0012.170404T1700Z-170405T0000Z/ Cochran-Hockley-Yoakum-Terry- 543 AM CDT Tue Apr 4 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR THE SOUTHWEST SOUTH PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from noon today to 7 PM CDT this evening. The Fire Weather Watch is no longer in effect. * Wind...will be out of the west at 20 to 30 mph with stronger gusts at the 20 foot level. A sharp wind shift to the north is expected in the afternoon. * Humidity...will fall into the 10 to 15 percent range. * Fuels...are dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ035-041-042100- /O.NEW.KLUB.FW.W.0012.170404T1700Z-170405T0000Z/ Lubbock-Lynn- 543 AM CDT Tue Apr 4 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR THE SOUTH-CENTRAL SOUTH PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from noon today to 7 PM CDT this evening. * Wind...will be out of the west at 20 to 30 mph with stronger gusts at the 20 foot level. A sharp wind shift to the north is expected in the afternoon. * Humidity...will fall into the 10 to 15 percent range. * Fuels...are dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
1 follow-up statement
252 WWUS84 KLUB 041945 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 245 PM CDT Tue Apr 4 2017 TXZ033>035-039>041-050000- /O.CON.KLUB.FW.W.0012.000000T0000Z-170405T0000Z/ Cochran-Hockley-Lubbock-Yoakum-Terry-Lynn- 245 PM CDT Tue Apr 4 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE SOUTHWEST SOUTH PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * Wind...will be out of the west at 20 to 30 mph with stronger gusts at the 20 foot level. A sharp wind shift to the north is expected in the afternoon. * Humidity...will fall into the 10 to 15 percent range. * Fuels...are dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 4, 3:50 AM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 4, 3:50 AM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 350 AM CDT Tue Apr 4 2017 .SHORT TERM... Water Vapor imagery this morning readily shows an energetic shortwave just clearing the 4-corners region on it's way toward the southern high plains. The wave will deepen into a closed low across the Texas Panhandle today while the mid-level jetmax translates over the South Plains and Permian Basin of West Texas. At the surface, a cold front will make some southward progress across the far southern Texas Panhandle this morning. The front is expected to reach a line roughly from Friona, to Plainview, to Paducah by around 6 or 7 am. Some patchy fog will be possible just behind the front for a few hours around sunrise. Regional radar is also showing scattered shower activity across the Panhandles this morning and there is a chance some of this activity may brush our northern counties. The latest model runs this morning gives us greater confidence that the incoming deep and swift southwest-west flow will be able to stymie the front's progress this morning and even cause it to retreat northeast for a few hours around midday to early afternoon. Then the front is then expected to surge southward mid to late afternoon, perhaps enhanced by some convective shower activity across the southern Texas Panhandle. Our current forecast remains relatively on-track, although guidance is still bouncing around by about one or two rows of counties where the front will be located at a particular time through the day. Today's high temperatures should still have a pretty sharp north to south gradient, with 50s in the north to near 80 in the southern Rolling Plains. As for winds, the strongest winds aloft are expected to be centered across southeast New Mexico into the western Permian Basin early in the day, then spread east into the Big Country and southern Rolling Plains in the afternoon. Right now, it appears the surface winds will easily increase into the advisory range (30-40 mph) across most of our western and southern counties and could flirt with some low-end high wind/severe gusts in the southwest South Plains. Areas of blowing dust should develop from west to east through the afternoon. Farther north into the northern South Plains and far southern Texas Panhandle, advisory conditions are a little more uncertain, as those areas will be removed from the wind maximum. However, the front is expected to sharpen in response to the temperature gradient this afternoon, and wind speeds should increase as the front heads back south. Finally, there is the potential for convectively-enhanced winds in that area. So, adjustments may be needed in those areas. Finally, depending on the evolution of the front, there may be a potential for an isolated vigorous t-storm updraft or two this afternoon. This potential will depend on just-adequate moisture /dewpoints in the upper 40s/ being banked up against the Caprock in Briscoe, Hall, Motley Counties with strong convergence along the frontal zone. It won't take a whole lot of effort for a t-storm to tap into the stronger winds aloft and produce a severe wind gust, another issue to assess through the day. Northwest breezes are expected to persist through night and bring in cooler air. Lows tonight may drop below freezing across the far southwest Texas Panhandle and northwest South Plains, with mid 30s to low 40s elsewhere. .LONG TERM... Cool and breezy northerly winds will follow today's storm system as surface ridging builds into the region Wednesday. Highs will only make it into the 60s, which is about 5 to 10 degrees below average. Another chilly night will follow with light winds and lows in the 30s and lower 40s. A warming trend will follow through late week as upper ridging builds in from the west and southerly winds return on the backside of the departing surface high. Temperatures should recover to near average by Thursday afternoon, with readings a few degrees higher Friday. Southwesterly flow aloft will then develop and increase through the weekend as a broad trough moves through the west and emerges across the central and northern High Plains on Sunday. Increasing downslope flow will push temperatures even higher with many spots venturing well into the 80s...while even a few lower 90s are not out of the question. West of a sharpening dryline elevated to critical fire weather may develop, while moist convection will be possible along and east of the dryline by late Sunday or early Monday. At this point it appears the veered flow should keep the deeper moisture and best thunderstorm chances off to our east, though the far southeast zones could have a brief shot of a storm Sunday evening. A cold front will follow the ejecting shortwave trough Sunday night or early Monday with temperatures dropping back close to average in its wake. && .FIRE WEATHER... The combination of strong west winds and deep mixing of a dry airmass will result in critical fire conditions across much of the southern South Plains this afternoon. There is still some lingering uncertainty on the timing of a cold front which could influence temperatures and relative humidity, but for now we have expanded the threat area north and east into the south-central South Plains. Similar meteorological conditions will extend east into the southern Rolling Plains, however higher fuel moisture and green-up in that area should keep the threat from becoming critical. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 7 PM CDT this evening for TXZ033>035-039>041. Wind Advisory from noon today to 7 PM CDT this evening for TXZ021-022-027>030-033>037-039>044. && 33/23
Hazardous weather outlook, Apr 4, 5:41 AM CDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 541 AM CDT Tue Apr 4 2017 TXZ021>044-051045- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 541 AM CDT Tue Apr 4 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Strong west to northwest winds will spread across much of the outlook area today. A Wind Advisory is in effect from the far southwest Texas Panhandle to the southern Rolling Plains from noon to 7 pm. In addition, the strong winds will combine with warm and dry conditions to produce a critical fire danger across the southwest and south-central South Plains. A Red Flag Warning is in effect for these areas from noon until 7 pm. An elevated fire danger will extend farther east into the Rolling Plains and a Fire Danger Statement is in effect for that area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Breezy, warm and dry conditions may create elevated to critical fire weather over portions of the Caprock this weekend.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 5:51 PM CDT | Special Weather Statement | LUB | Cottle | 9 min |
Nearby
Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.